Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 49, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 28, 2018, 3:25 PM MDT for Clear Creek County, Jefferson County, Park County, Colorado. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2018, 3:25 PM MDT (21:25 UTC)
- Expired
- May 28, 2018, 4:15 PM MDT
- In force
- 50 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clear Creek County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 76 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 2:01 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.4 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
686 WUUS55 KBOU 282125 SVRBOU COC019-059-093-282215- /O.NEW.KBOU.SV.W.0049.180528T2125Z-180528T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Denver CO 325 PM MDT MON MAY 28 2018 The National Weather Service in Denver Colorado has issued a * Severe Thunderstorm Warning for... Northeastern Park County in central Colorado... Southeastern Clear Creek County in central Colorado... Northern Jefferson County in central Colorado... * Until 415 PM MDT. * At 324 PM MDT, a severe thunderstorm was located 4 miles northeast of Harris Park, or 28 miles southwest of Denver, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Southwestern Golden, Evergreen, Morrison, Idledale, Conifer, Tiny Town, Kittredge, Red Rocks Park, Indian Hills, Aspen Park, Brookvale, Bergen Park and Harris Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3944 10547 3961 10556 3979 10528 3957 10513 TIME...MOT...LOC 2124Z 236DEG 20KT 3955 10544 HAIL...1.00IN WIND...<50MPH $$ KRIEDERMAN
2 follow-up statements
775
WWUS55 KBOU 282139
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
339 PM MDT MON MAY 28 2018
COC093-282148-
/O.CAN.KBOU.SV.W.0049.000000T0000Z-180528T2215Z/
Park CO-
339 PM MDT MON MAY 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Colorado.
LAT...LON 3949 10540 3956 10540 3957 10544 3964 10547
3979 10528 3957 10513
TIME...MOT...LOC 2138Z 236DEG 20KT 3960 10535
$$
COC019-059-282215-
/O.CON.KBOU.SV.W.0049.000000T0000Z-180528T2215Z/
Clear Creek CO-Jefferson CO-
339 PM MDT MON MAY 28 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MDT
FOR SOUTHEASTERN CLEAR CREEK AND NORTHERN JEFFERSON COUNTIES...
At 338 PM MDT, a severe thunderstorm was located near Evergreen, or
22 miles southwest of Denver, moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Southwestern Golden, Evergreen, Morrison, Tiny Town, Kittredge,
Idledale, Red Rocks Park, Conifer, Indian Hills, Brookvale, Bergen
Park and Aspen Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3949 10540 3956 10540 3957 10544 3964 10547
3979 10528 3957 10513
TIME...MOT...LOC 2138Z 236DEG 20KT 3960 10535
HAIL...1.00IN
WIND...<50MPH
$$
KRIEDERMAN379
WWUS55 KBOU 282215
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
415 PM MDT MON MAY 28 2018
COC019-059-282224-
/O.EXP.KBOU.SV.W.0049.000000T0000Z-180528T2215Z/
Clear Creek CO-Jefferson CO-
415 PM MDT MON MAY 28 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLEAR CREEK AND
NORTHERN JEFFERSON COUNTIES WILL EXPIRE AT 415 PM MDT...
The storm which prompted the warning has moved east out of the area,
and is now covered by a new warning. Therefore, this warning will be
allowed to expire.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Colorado.
LAT...LON 3949 10540 3956 10540 3957 10544 3964 10547
3979 10528 3957 10513
TIME...MOT...LOC 2214Z 236DEG 20KT 3971 10514
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:51 PM MDT, 34 minutes earlier.
Area forecast discussion, May 28, 2:51 PM MDT, 34 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 251 PM MDT Mon May 28 2018 .SHORT TERM...(This evening through Tuesday) Issued at 251 PM MDT Mon May 28 2018 Strong to severe thunderstorms have been developing in the mountains and foothills with nothing yet over the plains. The Stratus deck has mostly dissipated over the southern two-thirds of the Urban Corridor. There is some sun over most of the rest of the plains. There is decent batch of synoptic scale energy getting our way from the Four Corners area. Models show this well on the QG Omega fields. Much of the plains show CAPE values over 2000 J/kg for this afternoon and evening. The threat of severe weather will continue. For Tuesday, there is still morning some CAPE around during the afternoon, and there should more sun. We should see another round of thunderstorms in the afternoon, but likely not as strong is this afternoon/ evening's. For temperatures, Tuesday's highs will be up to 3 C warmer then this afternoon's highs. .LONG TERM...(Tuesday night through Monday) Issued at 251 PM MDT Mon May 28 2018 Convection will continue to spread east across the plains Tuesday evening, with a repeat performance of scattered afternoon and evening storms on Wednesday. It looks like coverage should be decent but strength limited. Thursday and Friday will bring increasing southwest flow aloft with dry air. There could still be some weak convection over the mountains, but nothing else. Also could be a marginal fire weather risk over South Park. Only fair agreement in the models on a shortwave for late Friday or early Saturday. Most have this being dry, with a surge of westerly or northwest winds behind it, then a cold front bringing air in from the north across the plains Saturday. This may bring us back to low grade diurnal convection for Sunday and Monday, though resuming southwest flow may still keep us relatively dry. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 251 PM MDT Mon May 28 2018 The winds are staying nearly due northerly at DIA this afternoon. The hi-resolution models still show northwesterly winds at DIA by 02Z this evening. They never really show true drainage patterns after 06Z. The other models do show drainage after 06Z. TSRAGS is a good bet after 22Z well into this evening. Will go with BKN040 for ceilings well into this evening. && .HYDROLOGY... Issued at 251 PM MDT Mon May 28 2018 Heavy rains are expected with this afternoon and evening's strong and severe convection. Will go with a Flash Flood Watch over the northeast corner counties of Morgan, Washington, Logan, Phillips and Sedgwick. Some areas in these counties had some decent rainfall amounts from yesterday's convection. && .BOU WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch from 6 PM MDT this evening through late tonight for COZ044-048>051. && SHORT TERM...RJK LONG TERM....Gimmestad AVIATION.....RJK HYDROLOGY....RJK
Hazardous weather outlook, May 28, 11:10 AM MDT, 4 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1110 AM MDT Mon May 28 2018 COZ030>051-291715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1110 AM MDT Mon May 28 2018 ...SEVERE WEATHER IS POSSIBLE THIS AFTERNOON INCLUDING LARGE HAIL, DAMAGING WINDS, AND A COUPLE TORNADOES... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A few showers and Thunderstorms are beginning to develop over the mountains at this. Showers and Thunderstorms will get onto the plains after 1 PM. Sufficient daytime heating for severe thunderstorms may be curtailed by the low cloud deck now in place over most of the plains. Any storms that become severe will be capable of producing very large hail, damaging winds, and even a couple tornadoes. At this time, the main threat of any tornadoes would occur from eastern Elbert, Lincoln and southern Washington Counties by late afternoon. Heavy rainfall and minor flooding of low lying areas will also be a concern as the storms become more widespread over the northeastern plains late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered afternoon and evening thunderstorms are expected to develop on Tuesday and Wednesday. The threat of severe storms is low. Thursday through Sunday should be dry and hot. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed after 2 PM. RJK/Gimmestad
In the hours before
Local storm report, May 28, 9:52 AM MDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
952 AM MDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 SSW STERLING 40.62N 103.22W
05/27/2018 LOGAN CO TRAINED SPOTTER
LIVESTOCK SHED RIPPED APART. 12" DIAMETER
BRANCH DOWN FROM STORM. TIME ESTIMATED FROM
RADAR.
&&Local storm report, May 28, 2:49 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
249 PM MDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 4 SSE BROOKVALE 39.58N 105.40W
05/28/2018 M1.00 INCH CLEAR CREEK CO TRAINED SPOTTER
&&Special weather statement, May 28, 2:55 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Denver CO
255 PM MDT MON MAY 28 2018
COZ036-282145-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
255 PM MDT MON MAY 28 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLEAR CREEK AND
NORTHWESTERN JEFFERSON COUNTIES UNTIL 345 PM MDT...
At 255 PM MDT, Doppler radar was tracking a strong thunderstorm over
Evergreen, or 22 miles west of Denver, moving northeast at 10 mph.
Nickel size hail will be possible with this storm.
Locations impacted include...
Evergreen, Morrison, Tiny Town, Kittredge, Idledale, Indian Hills,
Brookvale and Bergen Park.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
central Colorado.
LAT...LON 3965 10546 3964 10544 3964 10543 3967 10544
3966 10541 3967 10540 3968 10540 3969 10542
3979 10532 3961 10516 3955 10539 3959 10541
3958 10543 3960 10545 3959 10548 3961 10550
TIME...MOT...LOC 2055Z 235DEG 10KT 3964 10538
KRIEDERMANLocal storm report, May 28, 3:17 PM MDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
317 PM MDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 1 S EVERGREEN 39.62N 105.34W
05/28/2018 M1.00 INCH JEFFERSON CO PUBLIC
0246 PM HAIL 4 SSE BROOKVALE 39.58N 105.40W
05/28/2018 M1.00 INCH CLEAR CREEK CO TRAINED SPOTTER
&&Local storm report, May 28, 3:23 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
323 PM MDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL EVERGREEN 39.63N 105.34W
05/28/2018 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
0246 PM HAIL 4 SSE BROOKVALE 39.58N 105.40W
05/28/2018 M1.00 INCH CLEAR CREEK CO TRAINED SPOTTER
&&Local storm report, May 28, 3:25 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
325 PM MDT MON MAY 28 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM HAIL EVERGREEN 39.63N 105.34W
05/28/2018 M1.25 INCH JEFFERSON CO TRAINED SPOTTER
0253 PM HAIL 1 S EVERGREEN 39.62N 105.34W
05/28/2018 M1.00 INCH JEFFERSON CO TRAINED SPOTTER
0246 PM HAIL 4 SSE BROOKVALE 39.58N 105.40W
05/28/2018 M1.00 INCH CLEAR CREEK CO TRAINED SPOTTER
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 6:09 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 33 min |
| May 27, 6:19 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 26 min |
| May 28, 1:14 PM MDT | Areal Flood Advisory | BOU | Clear Creek, Park | 91 min |
| May 28, 1:52 PM MDT | Severe Thunderstorm Warning | BOU | Park | 23 min |
| May 28, 2:05 PM MDT | Flash Flood Warning | BOU | Jackson | 85 min |
| May 28, 2:38 PM MDT | Flash Flood Watch | BOU | Logan, Morgan, Phillips, Sedgwick, Washington | 6 hr |
| May 28, 2:55 PM MDT | Special Weather Statement | BOU | Jefferson | 50 min |
| May 28, 4:03 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 42 min |
| May 28, 4:13 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Denver, Jefferson | 47 min |
| May 28, 4:18 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 42 min |
| May 28, 4:21 PM MDT | Special Weather Statement | BOU | Weld | 39 min |
| May 28, 4:40 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Douglas | 50 min |
| May 28, 4:46 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 44 min |
| May 28, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 46 min |
| May 28, 5:04 PM MDT | Tornado Warning | BOU | Washington | 26 min |
| May 28, 5:11 PM MDT | Tornado Warning | BOU | Morgan | 34 min |
| May 28, 5:15 PM MDT | Tornado Warning | BOU | Weld | 30 min |
| May 28, 5:27 PM MDT | Tornado Warning | BOU | Logan, Washington | 33 min |
| May 28, 5:36 PM MDT | Tornado Warning | BOU | Weld | 24 min |
| May 28, 5:38 PM MDT | Tornado Warning | BOU | Weld | 37 min |
| May 28, 5:47 PM MDT | Tornado Warning | BOU | Morgan, Weld | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.